Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 25, 2001, 5:26 AM EDT for Montgomery County, Randolph County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2001, 5:26 AM EDT (09:26 UTC)
- Expired
- Jun 25, 2001, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Montgomery County, NC, Randolph County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 250928 FFWRAH NCC123-151-251215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 526 AM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN RANDOLPH COUNTY IN NORTH CAROLINA NORTHERN MONTGOMERY COUNTY IN NORTH CAROLINA * UNTIL 815 AM EDT * AT 523 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER BADIN LAKE TO MARTHA AND ULAH MOVING SLOWLY NORTH AT 5 TO 10 MPH. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. FLASH FLOODING IS EXPECTED ALONG STREAMS AND CREEKS AS THE THUNDERSTORMS CONTINUE TO DEVELOP AND SPREAD OVER THE SAME AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT $$ BADGETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:05 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 3:05 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 AM EDT MON JUN 25 2001 VORTICES ROTATING ABOUT UPPER LOW CENTERED ACROSS E TN RESPONSIBLE FOR NUMEROUS SHOWERS ONGOING ACROSS THE FOOTHILLS AND WESTERN PIEDMONT OF NC THIS MORNING. AFTER DIMINISHING FOR A FEW HOURS EARLIER... CONVECTION HAS BECOME MORE NUMEROUS RECENTLY WITH LOCALLY HEAVY RAIN ACROSS SOUTHERN FOOTHILLS. UPPER LOW WILL BEGIN ITS WESTWARD MOTION LATER TODAY AS RIDGE OFF THE EAST COAST BUILDS WEST. WILL RAISE POPS ACROSS WESTERN ZONES TO 60 AND KEEP 20 TO 30 POP ACROSS THE EAST AND SOUTH. WITH CIRCULATION CENTER MOVING SLOWLY TODAY...SOME SIGNIFICANT RAINFALL IS POSSIBLE ACROSS FAR WESTERN PORTIONS OF CWA. ENOUGH UPPER LEVEL DIVERGENCE AND SYNOPTIC SCALE LIFT TONIGHT TO WARRANT A 30 POP ACROSS WESTERN ZONES TONIGHT AND 20 IN THE SOUTH WITH NO MENTION OF RAIN ELSEWHERE. SFC TROF ACROSS THE COASTAL REGION EARLY TUESDAY LIFTS WEST ACROSS CWA DURING THE AFTERNOON. DEWPOINTS BEHIND BOUNDARY RISE INTO THE UPPER 60S TO LOWER 70S. BEST LOW LEVEL CONVERGENCE DURING THE AFTERNOON APPEARS ACROSS CENTRAL AND WESTERN ZONES SO WILL KEEP LOW CHANCE POPS THERE. UPPER LOW FORECAST TO MOVE BACK INTO THE MISSISSIPPI VALLEY DURING THE EXTENDED PERIOD. RIDGE BUILDS INTO THE COASTAL AREAS WITH BEST MOISTURE PLUME ACROSS WESTERN PARTS OF CWA AND POINTS WEST. WEAK FRONT APPROACHES REGION FROM THE NORTH DURING THE WEEKEND WITH A GENERAL SW FLOW AHEAD OF IT. PATTERN SUPPORTS UNSETTLED WEATHER WITH SCT DIURNALLY DRIVEN CONVECTION. .RAH...NONE. BLAES
In the hours before
Special weather statement, Jun 25, 3:15 AM EDT, 2 hours 11 minutes before
NCZ021-022-038-039-073-074-083-251030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 315 AM EDT MON JUN 25 2001 ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-STANLY- ...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WESTERN PIEDMONT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY TO THE NORTHWEST AT 5 TO 10 MPH ACROSS STANLY... DAVIDSON... NORTH RANDOLPH... SOUTHERN GUILFORD... AND INTO FORSYTH COUNTY THROUGH 600 AM. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL ESPECIALLY FROM HIGH ROCK AND ALBEMARLE... OVER TO THOMASVILLE... ARCHDALE AND HIGH POINT. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR DURING PERIODS OF HEAVY RAINFALL. MOTORISTS ARE URGED TO USE CAUTION THIS MORNING. WATCH FOR POSSIBLE STREET AND ROAD FLOODING. REMEMBER NEVER TO DRIVE A VEHICLE ACROSS FLOWING WATER. NATIONAL WEATHER SERVICE RADAR INDICATED BETWEEN 2 AND 3.5 INCHES OF RAIN HAD ALREADY FALLEN OVER PORTIONS OF SOUTH DAVIDSON COUNTY NEAR HIGH ROCK LAKE BETWEEN 1200 AM AND 300 AM. THE STRONGEST STORMS HAD MOVED NORTH OF THIS AREA AS OF 300 AM. HOWEVER... IF THE THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE OVER THE SAME AREAS... A FLASH FLOOD WARNING MAY BE ISSUED FOR PORTIONS OF DAVIDSON COUNTY BEFORE 500 AM. IF A WARNING IS ISSUED OR IF FLOODING IS OBSERVED... MOVE QUICKLY TO HIGHER GROUND. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION FROM NATIONAL WEATHER SERVICE. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:38 AM EDT | Flash Flood Warning | RAH | Davidson, Stanly | 3 hr |
| Jun 25, 8:53 AM EDT | Flash Flood Warning | RAH | Richmond | 2 hr |
| Jun 25, 10:26 AM EDT | Flash Flood Warning | RAH | Scotland | 119 min |
Nearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.